Lily 2008-09-19 23:16:17
Prior to 2 days ago, I was on cipro for a UTI. Because Cipro wasn’t
working, my dr. wanted to switch me to Macrobid. I read in the FDA
insert and on the web that there may be some problems taking quinolones
and Macrobid at the same time. I called the pharmacist-he said it
shouldn’t be a problem to start Macrobid today since I am no longer
taking Cipro. I took it today and now I feel kind of funny.
Could the cipro still be in my body and causing an interaction?
Ehutton 2008-09-19 23:16:56
The serum elimination half-live of ciprofloxacin is between four and six
hours. This means every four to six hours the drug in your system halves.
If you stopped taking the Cipro two days ago, you will be safe to start the
macrobid as full excretion of the cipro will have been achieved.
I expect that you are taking these drugs for a urinary tract infection? If
so drinking plenty of liquids, and flushing the bacteria out of your system,
will be a help.
Hope this is of some use
The UK Forum for all things Pharmacy